Alert archive / Missouri / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 346, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 22, 2017, 2:23 AM CDT for Ozark County, Missouri. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2017, 2:23 AM CDT (07:23 UTC)
- Expired
- Oct 22, 2017, 3:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Ozark County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 2:50 AM CDT | TSTM WND GST 65 | 1 Ene Gainesville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 11:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 700 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
936 WUUS53 KSGF 220723 SVRSGF MOC153-220830- /O.NEW.KSGF.SV.W.0346.171022T0723Z-171022T0830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 223 AM CDT SUN OCT 22 2017 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Ozark County in southwestern Missouri... * Until 330 AM CDT * At 223 AM CDT, severe thunderstorms were located along a line extending from 10 miles south of Ava to Price Place, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bull Shoals Lake... Norfork Lake... Gainesville... Bakersfield... Theodosia... Pontiac... Wasola... Sundown... Brixey... Noble... Willhoit... Tecumseh... Udall... Hardenville... Thornfield... Sycamore... Dora... Rockbridge... Isabella... Zanoni... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3650 9268 3681 9268 3679 9212 3650 9212 TIME...MOT...LOC 0723Z 249DEG 24KT 3681 9265 3650 9264 HAIL...<.75IN WIND...60MPH $$ Burchfield
2 follow-up statements
698 WWUS53 KSGF 220759 SVSSGF Severe Weather Statement National Weather Service Springfield MO 259 AM CDT SUN OCT 22 2017 MOC153-220830- /O.CON.KSGF.SV.W.0346.000000T0000Z-171022T0830Z/ Ozark MO- 259 AM CDT SUN OCT 22 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR EASTERN OZARK COUNTY... At 259 AM CDT, severe thunderstorms were located along a line extending from 14 miles northeast of Gainesville to 6 miles northwest of Gamaliel Landing, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Norfork Lake... Gainesville... Bakersfield... Hardenville... Brixey... Sycamore... Tecumseh... Dora... Rockbridge... Zanoni... Udall... Willhoit... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3650 9250 3680 9251 3679 9212 3650 9212 TIME...MOT...LOC 0759Z 255DEG 24KT 3680 9232 3649 9232 HAIL...<.75IN WIND...60MPH $$ Burchfield
719
WWUS53 KSGF 220829
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
329 AM CDT SUN OCT 22 2017
MOC153-220837-
/O.EXP.KSGF.SV.W.0346.000000T0000Z-171022T0830Z/
Ozark MO-
329 AM CDT SUN OCT 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN OZARK COUNTY WILL
EXPIRE AT 330 AM CDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 700 AM CDT for
south central and southwestern Missouri.
LAT...LON 3650 9250 3680 9251 3679 9212 3650 9212
TIME...MOT...LOC 0827Z 249DEG 24KT 3687 9210 3656 9210
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 22, 2:22 AM CDT, 1 minute earlier.
Area forecast discussion, Oct 22, 2:22 AM CDT, 1 minute before
Area Forecast Discussion National Weather Service Springfield MO 222 AM CDT Sun Oct 22 2017 .SYNOPSIS... Issued at 222 AM CDT Sun Oct 22 2017 Line of strong/severe convection continues to march east across the CWA with individual elements tracking northeast along the line. Had an uptick in winds between 1 AM and 130 AM within the line and had a couple of small mesovorts along a northwest to southeast oriented line segment. Will need to continue monitoring these northeast surges over the next couple/few hours. Convection is starting to move into a more stable atmosphere across the eastern Ozarks with best instability remaining further south into Arkansas. Would expect our best severe chances will be with northeast surges coming out of Arkansas through 4-5 AM. Showers with more scattered lightning strikes remain further west across the CWA behind the initial line and this area will continue to track east overnight into Sunday morning. Main forecast focus will be with remaining convection for the rest of tonight into Sunday morning and then with temperatures for the upcoming work week. && .SHORT TERM...(Today and tonight) Issued at 222 AM CDT Sun Oct 22 2017 For the rest of the overnight into today, strongest convection in the line of storms should push out of the CWA by 12-13z, but may still have a wind risk, especially with line segments surging to the northeast. Lingering showers/storms will persist through the morning hours with decreasing chances for precipitation from west to east, eventually ending by late afternoon across the far southeast cwa as the upper level low tracks east across the area. Much drier air will move into the area behind the upper trough and we should see clearing from west to east tonight. Temperatures will be in the 60s today and dip down into the 40s tonight with a few upper 30s not out of the question. .LONG TERM...(Monday through Saturday) Issued at 222 AM CDT Sun Oct 22 2017 A strong upper level jet will begin to dive soutehast out of Canada into the plains on Monday and will carve out another trough across the central U.S. A cold front will push through the area during the day on Monday, but with the drier air moving into the region tonight, precipitation is not expected. Windy conditions are expected behind the front as a cold air mass surges southeast. The windiest conditions are expected on Tuesday where winds of 30 mph will be possible. Tuesdays highs will struggle to get out of the 50s with Tuesday nights lows in the 30s. At this point, it looks like most temperatures will remain above freezing and winds will be stirring enough that a frost is not expected. The main trough will shift east of the area on Wednesday and we should see temperatures rebound again for Wednesday and Thursday. Another strong push of Canadian air will arrive with a front on Friday which will bring our next chance of rain. Can't rule out a few snowflakes mixing in with the rain on the tail end of the precipitation Friday night, but no accumulations are expected. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1207 AM CDT Sun Oct 22 2017 Pilots can expect deteriorating flight conditions tonight as a cold front and associated storms move across the region. Showers and thunderstorms will overspread the area from the west while ceilings lower the frontal passage later tonight. Gusty southerly winds will shift to the northwest as the front passes with low level wind shear persisting ahead of the front. Improving flight conditions will return during the day Sunday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Foster
Hazardous weather outlook, Oct 22, 12:07 AM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1207 AM CDT Sun Oct 22 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-230515- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1207 AM CDT Sun Oct 22 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited Tornado risk. Limited Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. Limited Non thunderstorm wind risk. DISCUSSION... A line of strong to severe thunderstorms will push across the Missouri Ozarks overnight. Damaging wind gusts up to 60 mph will be the primary hazard. There is a limited risk for a couple of tornadoes. The greatest risk for severe storms will occur generally along and south of a line from Hermitage to Houston Missouri. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Northwest winds will gust up to 30 mph on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across far southern Missouri overnight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Oct 22, 12:34 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1234 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG 5 SW POWELL 36.57N 94.25W
10/21/2017 MCDONALD MO 911 CALL CENTER
A FEW TREES DOWN EAST OF JANE ALONG HIGHWAY
90.
&&
BURCHFIELDSpecial weather statement, Oct 22, 12:51 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
1251 AM CDT SUN OCT 22 2017
MOZ080-081-091-220700-
Dallas MO-Laclede MO-Webster MO-
1251 AM CDT SUN OCT 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...DALLAS AND WESTERN
LACLEDE COUNTIES UNTIL 200 AM CDT...
At 1251 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Hermitage to near Pleasant
Hope. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Lebanon... Bennett Spring State Park...
Marshfield... Buffalo...
Rogersville... Seymour...
Morgan... Fordland...
Conway... Urbana...
Niangua... Diggins...
Phillipsburg... Bennett Springs...
Louisburg... Windyville...
Elkland... March...
Tunas... Pumpkin Center...
This includes Interstate 44 between mile markers 91 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Springfield.
&&
A severe thunderstorm watch remains in effect until 400 AM CDT for
central and southwestern Missouri. A severe thunderstorm watch also
remains in effect until 700 AM CDT for southwestern Missouri.
LAT...LON 3709 9306 3742 9308 3742 9318 3773 9317
3773 9319 3789 9319 3791 9318 3789 9266
3748 9267 3748 9269 3729 9270 3726 9268
3707 9268
TIME...MOT...LOC 0551Z 268DEG 28KT 3794 9320 3744 9325
GriffinLocal storm report, Oct 22, 12:57 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 AM TSTM WND DMG 3 NNW SPRINGFIELD 37.24N 93.30W
10/22/2017 GREENE MO EMERGENCY MNGR
POWERLINE DOWN IN SPRINGFIELD NEAR MISSOURI
ST. AND KEARNEY.
&&
BURCHFIELDSpecial weather statement, Oct 22, 1:21 AM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Springfield MO 121 AM CDT SUN OCT 22 2017 MOZ104-105-220700- Ozark MO-Taney MO- 121 AM CDT SUN OCT 22 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OZARK AND EASTERN TANEY COUNTIES UNTIL 200 AM CDT... At 121 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Merriam Woods to near Roberson Hollow. Movement was east at 45 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Locations impacted include... Bull Shoals Lake... Lake Taneycomo... Kissee Mills... Taneyville... Protem... Rueter... Brownbranch... Bradleyville... Long Run... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely. Listen for possible warnings and be prepared to take appropriate action should severe weather threaten. && A severe thunderstorm watch remains in effect until 400 AM CDT for southwestern Missouri. A severe thunderstorm watch also remains in effect until 700 AM CDT for southwestern Missouri. LAT...LON 3681 9307 3681 9268 3650 9269 3650 9308 TIME...MOT...LOC 0621Z 260DEG 47KT 3679 9318 3651 9324 Griffin
Local storm report, Oct 22, 1:26 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
126 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM TSTM WND GST 1 ESE FAIR GROVE 37.38N 93.14W
10/22/2017 M61 MPH GREENE MO PUBLIC
SOUTHSIDE OF FAIR GROVE.
&&
BURCHFIELDLocal storm report, Oct 22, 2:08 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
208 AM CDT SUN OCT 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND DMG SEYMOUR 37.15N 92.77W
10/22/2017 WEBSTER MO TRAINED SPOTTER
SHINGLES BLOWN OFF HOUSE ROOF. LAWN ITEMS
BLOWN ACROSS YARD. EIGHT INCH TREE SPLIT.
&&
AFThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:56 PM CDT | Special Weather Statement | SGF | Vernon | 64 min |
| Oct 21, 10:00 PM CDT | Special Weather Statement | SGF | Barton, Jasper | 75 min |
| Oct 21, 10:34 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair, Vernon | 56 min |
| Oct 21, 10:40 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 80 min |
| Oct 21, 10:49 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 56 min |
| Oct 21, 11:17 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 58 min |
| Oct 21, 11:23 PM CDT | Special Weather Statement | SGF | Cedar, Dade, Lawrence | 67 min |
| Oct 21, 11:28 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Lawrence | 62 min |
| Oct 21, 11:33 PM CDT | Special Weather Statement | SGF | Benton, Hickory, St. Clair | 72 min |
| Oct 21, 11:47 PM CDT | Special Weather Statement | SGF | Barry | 58 min |
| Oct 22, 12:00 AM CDT | Special Weather Statement | SGF | Greene, Polk | 75 min |
| Oct 22, 12:18 AM CDT | Special Weather Statement | SGF | Christian, Stone | 72 min |
| Oct 22, 12:51 AM CDT | Special Weather Statement | SGF | Dallas, Webster | 69 min |
| Oct 22, 1:13 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 47 min |
| Oct 22, 1:21 AM CDT | Special Weather Statement | SGF | Taney | 39 min |
| Oct 22, 1:26 AM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 64 min |
| Oct 22, 1:50 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Laclede, Wright | 55 min |
| Oct 22, 3:11 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Shannon, Texas | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.